Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 22, 2021, 1:02 PM MDT for Valencia County, New Mexico. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 1:02 PM MDT (19:02 UTC)
- Expired
- Aug 22, 2021, 1:15 PM MDT
- In force
- 13 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.50 in
- Wind
- 40
County Valencia County, NM
The radar
The Albuquerque radar (KABX), 48 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WWUS85 KABQ 221902
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
102 PM MDT Sun Aug 22 2021
NMZ207-221915-
West Central Highlands-
102 PM MDT Sun Aug 22 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL CIBOLA
COUNTY THROUGH 115 PM MDT...
At 101 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mesita, or near Laguna Pueblo, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laguna Pueblo, Mesita and Paguate.
This includes Interstate 40 between Mile Markers 111 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3488 10733 3498 10746 3516 10733 3501 10712
TIME...MOT...LOC 1901Z 223DEG 11KT 3502 10731
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
GuyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 22, 11:46 AM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 22, 11:46 AM MDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1146 AM MDT Sun Aug 22 2021 .AVIATION... 18Z TAF CYCLE A disturbance aloft is moving northward into central New Mexico, bringing increased moisture and lift that will yield a swath of increased thunderstorm activity over central areas of the state. Storms are already taking shape and will be strong with heavy downpours creating temporary MVFR/IFR ceilings/visibility along with gusty downburst winds and small hail. Storms will be most prone to impact KABQ, KAEG, KSAF, KONM, KBRG, K0E0, KCQC and KSRR airports through the afternoon with less confidence in surrounding areas. Storms should decrease this evening with only minimal activity expected to survive after midnight. 52 && .PREV DISCUSSION...300 AM MDT Sun Aug 22 2021... .SYNOPSIS... Showers and thunderstorms will be wetter and more widespread today and tonight with potential for locally heavy rainfall which could lead to flash flooding. Monday through Wednesday will be drier with any showers and storms focused over the western and northern high terrain. Showers and storms increase somewhat again late this week and may eventually spread into the eastern plains. High temperatures will be near to above normal this week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH MONDAY)... An uptick in convection is expected today across portions of central and south central NM. With the upper level high located to the east of the state, southerly flow is quickly returning higher octane moisture to the area. The 00Z PWAT at EPZ was 1.21", or around 0.4" higher than it was 24 hours prior. As this moisture continues to surge northward, PWATs by this afternoon may near 1.25 inches across the middle and lower Rio Grande Valley as well as the south central mountains, which is 1 to 2 standard deviations above normal. Models are also indicating that a weak disturbance in the southerly flow will shift over south central NM this afternoon. This will certainly aid in convective development. Though mid level lapse rates are not exceptionally steep, there should been enough instability by this afternoon to allow for high rainfall rates and increase concern for flash flooding. Have issued a Flash Flood Watch for the southwest and south central mountains and adjacent zones from noon through midnight. Storm motions will generally be toward the northeast around 10 to 15 mph. This was one factor that did not necessarily support a Flash Flood Watch, however, the other factors as well as the potential for training storms, outweighed this. Storms should taper off by midnight. Residual moisture will keep storms in the forecast for Monday, though should not be as numerous as today. The favored area will be the southwest mountains where locally heavy rainfall will remain possible, though PWATs should come down slightly. 34 LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)... AFter a quick monsoon burst, Tuesday through Wednesday should revert to drier weather as a trough advances into the Great Basin allowing for drier air aloft to penetrate back into New Mexico and suppressing the deeper moisture back to the south. The northern and western high terrain will be favored for any showers and storms that do develop. Tuesday may be the driest day of this week as well as the warmest for many locales, with highs a few to nearly 10 degrees warmer than normal. Lows pops return to many areas on Wednesday but increase a bit more Thursday through Saturday as the upper ridge axis weakens allowing for a more unsettled weather pattern. Showers and storms over the west and north during the afternoons may eventually migrate into the eastern plains in the evenings. High temperatures will drift back down to near average values for late August. && .FIRE WEATHER... A surge in moisture today will result in an uptick in shower and thunderstorm activity this afternoon and evening for portions of central NM. Scattered to numerous showers and thunderstorms are likely with locally heavy rainfall possible. As the upper high elongates westward over NM Monday and Tuesday, storm coverage will decrease with most storms on the southern periphery of the fire weather area. Spotty storm coverage looks to continue through the end of the week with gusty outflows becoming more of a concern as drier air occasionally nudges into the state. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones... NMZ208-226-239-241. &&
Hazardous weather outlook, Aug 22, 3:09 AM MDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 309 AM MDT Sun Aug 22 2021 NMZ201>241-231100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 309 AM MDT Sun Aug 22 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight The potential for locally heavy rainfall which could lead to flash flooding increases this afternoon and tonight, especially for locales generally along and east of the Continental Divide and stretching to the Pecos Valley. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and storms will be fewer in number and areal coverage Monday through Wednesday, remaining focused over mainly the northern and western high terrain. Showers and storms are forecast to increase a bit by Friday and Saturday, and will expand in areal coverage into the eastern plains. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and impacts such as flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
In the hours before
Special weather statement, Aug 22, 1:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
102 PM MDT Sun Aug 22 2021
NMZ207-221915-
West Central Highlands-
102 PM MDT Sun Aug 22 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL CIBOLA
COUNTY THROUGH 115 PM MDT...
At 101 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mesita, or near Laguna Pueblo, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laguna Pueblo, Mesita and Paguate.
This includes Interstate 40 between Mile Markers 111 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3488 10733 3498 10746 3516 10733 3501 10712
TIME...MOT...LOC 1901Z 223DEG 11KT 3502 10731
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:58 AM MDT | Flash Flood Watch | ABQ | Catron, Lincoln, Socorro | 22 hr |
| Aug 22, 1:16 PM MDT | Special Weather Statement | ABQ | Lincoln | 14 min |
| Aug 22, 1:25 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Aug 22, 1:28 PM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Aug 22, 1:40 PM MDT | Special Weather Statement | ABQ | 35 min | |
| Aug 22, 1:58 PM MDT | Areal Flood Advisory | ABQ | Cibola, Valencia | 2 hr |
| Aug 22, 2:13 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 2 hr |
| Aug 22, 2:26 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 3 hr |
| Aug 22, 3:10 PM MDT | Special Weather Statement | ABQ | 35 min | |
| Aug 22, 3:29 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Aug 22, 4:14 PM MDT | Special Weather Statement | ABQ | Socorro | 31 min |
| Aug 22, 4:35 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 115 min |
| Aug 22, 4:47 PM MDT | Special Weather Statement | ABQ | Socorro | 28 min |
| Aug 22, 5:00 PM MDT | Special Weather Statement | ABQ | San Miguel | 30 min |
| Aug 22, 5:08 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 3 hr |
| Aug 22, 5:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Aug 22, 5:44 PM MDT | Special Weather Statement | ABQ | Roosevelt | 31 min |
| Aug 22, 5:51 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 24 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.